MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-35
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition: the pipeline flex device and phenom 27 catheter were returned within a shipping box and a plastic bio-pouch.The pipeline flex device was returned within the phenom 27 catheter.Visual inspection/damage location details: the pipeline flex pusher was found extending out from within the phenom 27 catheter hub for ~50.0cm.No damage was found with the phenom 27 catheter hub, catheter body, or distal tip.The pipeline flex device was found resheathed within the phenom 27 catheter distal tip.No bends, kinks or stretching was found with the pipeline flex pusher distal hypotube.No damage was found with the pipeline flex pusher sleeves or tip coil.The pipeline flex braid proximal and distal ends were found open, but damaged (frayed).Testing/analysis: the pipeline flex device was pushed out from within the phenom 27 catheter without issue.During deployment, the pipeline flex pusher detached at the distal hypotube weld (solder joint).Conclusion: based on the device analysis and reported information, the customer¿s ¿catheter resistance/stuck during delivery¿ and ¿difficulty navigation¿ reports could not be confirmed.Possible causes of ¿catheter resistance/stuck during delivery¿ include use of an incompatible catheter, patient vessel tortuosity, catheter damage, delivery system damage, insufficient catheter flushing or lack of continuous flush, or flush rate too low.Possible causes of ¿difficulty navigation¿ include incompatible devices, patient vessel tortuosity, damage to guidewire, catheter damage, or lack of continuous flush during delivery.In this event, it is likely the patient's moderate/strong vessel tortuosity contributed to the reported event.However, the cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the parent blood flow of the aneurysm was disrupted and there was a large axial deviation, so it took approximately 40 minutes to reach the distal part of the aneurysm.At first, phenom 27 was used, but as it was not possible to reach the distal part, it was replaced with sl-10 and reached the target.After phenom 27/the relevant product reached the distal part of the aneurysm, an event occurred when an attempt was made to remove and deploy the sleeve in the middle part of the middle cerebral artery.When the surgeon used wire pushing to bring out half of the distal coil, commented that they felt a resistance stronger than anything had ever experienced before.The tip coil was stored in the phenom 27 once, and the system was tried to push again, but the resistance did not change.Despite an attempt to push the wire quite strongly, the tip coil would not advance, and as it seemed unsafe to continue the procedure, the phenom 27 and the relevant product were removed.The surgeon commented that there was a problem with phenom 27 or the product.Distal part aneurysms were removed again using another lot of phenom 27, synchro select standard, and another lot of pipelines of the same size was placed.Due to insufficient proximal landing zone, ped2-475-25 was placed and the procedure was completed.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the package insert.The catheter was wetted as per the package insert.The pipeline was used for an approved (on-label indication).Additional information was received clarifying the report that "it took about 40 minutes to reach the distal end of the aneurysm." stating that this was unexpected.Originally, it was scheduled to reach the distal end in 2.3 minutes.There was no resistance during delivery.The stent did not come out at all.After removal from the body, when it was pushed quite hard, the stent came out.There were no issues with the replacement phenom and pipeline, and there was a comment saying that it was quite smooth.The patient was undergoing flow diverter surgery for treatment of a spindle-shaped, unruptured right c2 to c4 (fischer classification) aneurysm with a max diameter of 25 mm and a 15 mm neck diameter.The landing zone was 3.7mm distal and 4.6mm proximal.Was noted the patient's vessel tortuosity was moderate/strong.The access vessel was the internal carotid artery with a diameter of 3.7~4.65mm.Dual antiplatelet therapy (dapt) was administered.Postoperative findings related to blood flow contrast were no problems; contrast agent accumulates in the aneurysm.Ancillary devices include a sl10 straight microcatheter, synchro select standard (0000803772), ped2-475-35 (lot: b593984), ped2-475-25 (lot: b426490), intermediate catheter phenom plus (fg19120-1030-1s lot: 230834552) additional information received reported resistance occurred around the tip of the catheter.Continuous saline flush was administered and maintained as indicated in the instructions for use (ifu).

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22967818
Report Number2029214-2025-01966
Device Sequence Number18426322
Product Code OUT
UDI-Device Identifier00763000284664
UDI-Public(01)00763000284664(17)261008(10)B636950
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-35
Device Catalogue NumberPED2-475-35
Device Lot NumberB636950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale